MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG, STRYKERFLOW ELECTROCAUTERY PROBE, L TIP, 5MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PKG, STRYKERFLOW ELECTROCAUTERY PROBE, L TIP, 5MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0250070443
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that there was a burn to the patient.Please note the procedure was completed successfully.
 
Additional Manufacturer Narrative
The product was returned for investigation and the reported failure mode was confirmed.Alleged failure: inner sheath and l-tip started to melt during a procedure.The surgeon cauterized the liver when it was not meant to be cauterized.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be, conductive irrigating or aspirating fluid used was inside the distal end, and contacted the probe and the sheath causing the sheath to melt, power set too high.The failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
PKG, STRYKERFLOW ELECTROCAUTERY PROBE, L TIP, 5MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7754591
Report Number0002936485-2018-00567
Device Sequence Number16570372
Product Code GCJ
UDI-Device Identifier07613327051872
UDI-Public07613327051872
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K934094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250070443
Device Lot Number18E5379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;